MAUDE Adverse Event Report: LUMENIS LTD. VERSAPULSE POWERSUITE 80/100W; HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES

LUMENIS LTD. VERSAPULSE POWERSUITE 80/100W; HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES
Model Number VERSAPULSE POWERSUITE 80/100W
Medical Device Problem Codes Break (1069); Optical Decentration (1360)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the subject device dhr confirmed that the subject device was installed at the customers site on (b)(6) 2001.Lumenis investigated the reported event by contacting the user facility directly for additional information.According to the report, a non-lumenis fiber failed in the middle and shoot a beam onto a drape.The procedure was subsequently cancelled and the patient was awakened from anesthesia.No injuries to patient, or user were reported, and no report that the malfunction caused or contributed to any change in the patient's condition.The fiber has been disposed and will not be returned for evaluation; therefore a failure analysis of the fiber could not be completed.A lumenis service engineer visited the site eight (8) day after the reported event.Upon inspection, the engineer found that the system needed a far alignment procedure to be performed.The engineer performed pm, replaced foot-pedal as precaution.System meets lumenis spec and was returned to the facility safe and ready for use.Lumenis is not the manufacturer of the fiber whose fiber failed in the middle causing an aro in this event.The manufacturer of the fiber has been made aware of the fiber issue.In this case, the patient was awakened from anesthesia & the procedure was subsequently cancelled.Although there was no report of injury associated with this event, lumenis believes that subjecting a patient to another round of anesthesia carries inherent risks, and in an abundance of caution, lumenis is reporting this event.However, there is no need to send a separate aro report to the fda.According to the gso expert based on the age of the system, wear could have likely played a role in the misalignment failure.Therefore, no additional corrective, or preventive action is determined necessary.Lumenis is closing this complaint, but will continue to monitor this failure mode.Complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)), and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
A user facility reported that while using a lumenis versa-pulse power suite 80/100 laser with a non-lumenis fiber during a bladder stone lithotripsy procedure, fiber failed in the middle, and shoot a beam onto a drape.The procedure was subsequently cancelled and the patient was awakened from anesthesia.No injuries to patient, or user were reported, and no report that the malfunction caused, or contributed to any change in the patient's condition.

Brand Name
VERSAPULSE POWERSUITE 80/100W
Common Device Name
HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key10860279
Report Number3004135191-2020-00087
Device Sequence Number4329177
Product Code GEX
UDI-Device Identifier07290109140582
UDI-Public07290109140582
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVERSAPULSE POWERSUITE 80/100W
Device Catalogue NumberVPPS80/100
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2020
Initial Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1